Doctor insights on:
Do Antibiotics Make You Fart
Possible: But what antibiotics are you talking about. Several may give some takers upper GI issues, some may alter intestinal bacterial flora and create problems in that fashion. Tell us what drugs you are referring to. ...Read more
They can: Antibiotics in general are well tolerated and most of the side effects are related to gastrointestinal symptoms. However as with any medications you take, side effects can vary from person to person and need to be addressed with your prescribing physician if they were to occur. ...Read more
Power of probiotics: Antibiotic use is usually associated with eliminating "good bacteria" dr your colon which then may promote overgrowth of other opportunistic bacteria. These produce gas as they consume micronutrients in the colonic lumen. The easy solution us to take probiotics along with antibiotics and also take antibiotics judiciously only if there're is a true evidence of a bacterial infection as indicated ...Read more
Side effects: Antibiotics can irritate the lining of your digestive tract. They also can kill the healthy bacteria in your intestines that keep everything in balance, leading to diarrhea and yeast infections. That's why it's important to only take antibiotics when they are medically indicated (i.e. For bacterial infections and not for viruses), and to take them correctly and finish the full course when you do. ...Read moreSee 1 more doctor answer
Body defenses: The germ or virus is an attack and the body has to defend itself. Fever, feeling yucky, enlarged glands, increases in white cell count are all mechanisms that carry out a defense and we are forced to rest to enable all available cellular energy to be available for this. It is logical and for years we have been trying to decrease fever as though it was a bad thing! all under the command of brain. ...Read more
Yes: Antibiotics frequently cause GI side effects including nausia, vomitting, diarrhea and bloating. Probiotics like vsl#3 have been shown to decrease the incidence of antibiotic induced diarrhea and c. Difficile disease. They are over the counter and might help your bloating as well. Feel better. ...Read more
See below: All oral antibiotics (and IV too) can kill good and bad bacteria in the gut as a side effect as they are in the body and thus change the environment in the gut which can cause loose stools and diarrhea. Replacement of good bacteria (probiotics) can help alleviate some of these symptoms. ...Read more
Abx and thirst: That is an interesting quesiton. I have not known of abx to cause increased thirst. Have never had patients tell me this. Makes me wonder if something else is going on. Have you been screened for diabetes? Might want to discuss this quesiton with your healthcare provider. ...Read more
- Talk to a doctor live online for free
- Do protein shakes make you fart?
- Foods that make you fart
- Do antibiotics make you dizzy?
- Ask a doctor a question free online
- Do antibiotics make you sleepy?
- Do antibiotics make you hungry?
- Do antibiotics make you bloated?
- Do antibiotics make you sweat?
- Talk to a infectious disease specialist online